MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W07040135
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an evercross pta balloon with a 6fr sheath and 0.035 non-medtronic guidewire during treatment of a 30mm fistulogram in the patient¿s mid right cephalic vein.Slight vessel tortuosity is reported.Vessel diameter reported as 7mm.Lesion exhibited 50% stenosis.No damage was noted to the device packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.A non-medtronic inflation device was used with a 25% contrast: 75% saline mix.The device was not passed through a previously deployed stent.No resistance was noted during advancement of the device.It is reported a circumferential/radial balloon burst occurred at an inflation pressure of 13atm.One prior inflation had been applied to the device.It is reported during removal the balloon became stuck and a part of the balloon and tip of the catheter broke off and became stuck where the cephalic vein bifurcates into the cephalic imbecilic.A tourniquet was applied to the upper arm and an open incision was made to remove the piece a balloon and catheter.The patient is reported to be doing well and no other injury was reported.
 
Additional Manufacturer Narrative
Additional information: all components of the device were removed.There was no damage to the treated area of the vessel and no additional treatment was given to the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the evercross catheter was received in four segments: proximal segment including the y-manifold and proximal balloon bond, a long inner guidewire lumen segment with two radiopaque marker bands, a short distal segment that included distal tip and distal balloon bond, and balloon chamber material segment.The balloon chamber material segment exhibited both radial and longitudinal tearing.All components of the 7mm by 40mm balloon were accounted for.Per the initial reported event description, ¿all components of the device were removed¿.Technical analysis of the returned evercross dilatation catheter confirmed the reported event of radial balloon burst at 13atm, (rated burst pressure 14atm), resulting in withdrawal difficulties that cause catheter separation requiring surgical intervention to remove the separated pieces of the catheter.The root cause could not be positively determined.The most likely root cause would be procedural/anatomy related.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10481548
Report Number2183870-2020-00276
Device Sequence Number11785449
Product Code LIT
UDI-Device Identifier00763000184599
UDI-Public00763000184599
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Model NumberAB35W07040135
Device Catalogue NumberAB35W07040135
Device Lot NumberB042689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer09/02/2020
10/26/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/03/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR